MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. SAFELINER SUCTION CANISTER; BOTTLE, COLLECTION, VACUUM

DEROYAL INDUSTRIES, INC. SAFELINER SUCTION CANISTER; BOTTLE, COLLECTION, VACUUM
Model Number 71-6510
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354); Suction Problem (2170)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the exact root cause could not be determined.The samples returned by the end user did not display the reported defect.The failure reported -- the fluid did not reach the filter and the outer shell had fluid after the occurrence -- would indicate the suction liner did perform as intended due to either a manufacturing defect or shipping damage.The reported failure could only be reproduced during the investigation by intentionally creating a hole in the liner wall or on the bottom of the liner.Corrective action: due to the root cause determination, a corrective action has not been taken.Investigation summary: an internal complaint (b)(4) was received indicating that a 1000cc safeliner suction canister (part number 71-6510) failed during use, allowing fluid to back fill into the tubing line.The end user reported additional similar instances that have been entered as complaints (b)(4).The defective sample was discarded.However, the end user returned representative samples may 24, 2018.The samples returned included part number 71-6530 (lot number 47307211) as well as 5 bags at 10 per bag of 3000cc lids, 19 loose 3000cc lids, 35 3000cc liners, and 3 of the 1000cc liners.The part number returned is not the part associated with this report.The deroyal sales representative for the account in question was contacted regarding these occurrences.After a meeting with the account on (b)(4) 2018, the sales representative explained that the fluid did not come into contact with the filter, and fluid was present in the outer shell after the occurrence.This is indicative of the liner having a hole or crack.Had the filter failed to perform its function, the outer shell would not have had fluid in it, and the fluid would have been in contact with the filter.In accordance with manufacturing facility protocol (rpp.Mfg.100), the liner/lid assembly undergoes shutoff testing where fluid is pulled into the unit via vacuum.Once the unit fills to approximately 90 percent capacity, the canister valve (filter) will activate.The unit is to remain on vacuum for no less than 2 minutes without fluid passing through the filter.The liner lot number used for the finished good lot was 46606534.Shutoff testing was conducted on the finished good lot using the input liners for testing.A total of 18 parts were shutoff tested with no failures.There are no liners available from this raw material lot (46606534) for inspection.Inventory inspection occurred on the liner lots in stock.Currently, this is an isolated occurrence with one account.The complaint-to-sales ratio is (b)(4)% for this canister size for the month of may.Year-to-date percentage is (b)(4)%.Preventive action: a preventive action has not been taken at this time.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
During use, the product back filled into the tubing line.

Brand Name
SAFELINER SUCTION CANISTER
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
300 debusk lane
powell TN 37849
MDR Report Key7561353
Report Number1057404-2018-00004
Device Sequence Number13841738
Product Code KDQ
UDI-Device Identifier00749756665728
UDI-Public0749756665728
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71-6510
Device Lot Number47239916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2018
Initial Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1